How long do you trial a new drug

Brian has been on baclofen for a week now not sure if it is the drug or the fact he is constipated but his ability to stand has diminished to such a state that i have had to hoist him all day. He seems to be on his own planet as well. I even shouted at him in front of the morning carer because he wouldn't stand properly this morning.

when we saw the neuro people yesterday they said his weakness could be the drug (it can cause weakness) or it could be the fact that he is constipated which means he has got too much in his system. Also the said constipation can cause the psp symptoms to be worse. Stuck between a rock and a hard place at the moment. Whats best withdraw the baclofen reduce the dose or carry on regardless. Janexx

4 Replies

  • My husband is on Baclofen as well. We had some issues at first and ended up reducing the dosage. The med seemed to make him extremely weak/tired and decreased his ability. I too have been hoisting lately as it seems he is weaker and losing the ability to hold himself upright due to muscle weakness. He has CBD.

  • Out of interest I Googled Baclofen, having had no experience of it. Amongst the numerous side effects are weakness and constipation. If you haven't seen any improvement and it's not a drug that will kill him if he stops taking it, I think I'd stop and see if there is deterioration or improvement. If he was already constipated and this could cause constipation I can't see the benefit....but I'm not a doctor so know nothing. I hope the constipation is sorted soon. It must be very uncomfortable.


  • I totally agree with you NannaB, If after 6 months B did not show positive signs he went off and I charted if there was any digression. Most of the drugs he was on slightly digressed his physical status. He is now on just sleeping and a bladder drugs. he is also on CQ10 and another brain supplement. I think this is doing some good if not allowing him to plateau a bit. For this I am thankful. One day at at time.


  • Hi Jane, don't know about the drug.. All I know is S had a period of constipation the other week and it made EVERYTHING a lot worse. Even affected his speech!

    What's this drug for? Has that improved? If not, I would stop as soon as the drug allows!

    Lots of love


You may also like...